Alert archive / Louisiana / Red Flag Warnings in 2010
Red Flag Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this red flag warning at Dec 12, 2010, 6:03 AM CST for 9 parishes in Louisiana; Hardin County, Tyler County, Texas. It took effect at Dec 12, 2010, 10:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2010, 6:03 AM CST (12:03 UTC)
- In effect from
- Dec 12, 2010, 10:00 AM CST
- Expired
- Dec 12, 2010, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 0.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2639 m above ground
- 0-6 km bulk shear
- 83 kt
- 0-1 km storm-relative helicity
- -300 m²/s²
- 0-3 km storm-relative helicity
- -289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
583 WWUS84 KLCH 121203 RFWLCH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 603 AM CST SUN DEC 12 2010 ...EXTREME FIRE DANGER TODAY... .GUSTY BLUE NORTHERS ARE TRANSPORTING CANADIAN AIR THROUGH THE WESTERN UPPER GULF COAST STATES. UNSEASONABLY COOL TEMPERATURES AND LOW HUMIDITIES ARE THE RESULT. THE AFTERNOON RELATIVE HUMIDITIES WILL BE RUNNING AROUND 25 PERCENT ...SLIGHTLY HIGHER AT THE COAST. IN ADDITION...NORTHERLY WINDS AROUND 25 MPH WITH HIGHER GUSTS WILL PERSIST INTO THE AFTERNOON HOURS. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES...OCCURRING WITHIN AN ONGOING DROUGHT...WILL BRING ABOUT AN EXTREME FIRE DANGER. LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-130000- /O.NEW.KLCH.FW.W.0003.101212T1600Z-101213T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 603 AM CST SUN DEC 12 2010 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 6 PM CST THIS EVENING. THE AFTERNOON RELATIVE HUMIDITIES WILL BE RUNNING AROUND 25 PERCENT ...SLIGHTLY HIGHER AT THE COAST. IN ADDITION...NORTHERLY WINDS AROUND 25 MPH WITH HIGHER GUSTS WILL PERSIST INTO THE AFTERNOON HOURS. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES...OCCURRING WITHIN AN ONGOING DROUGHT...WILL BRING ABOUT AN EXTREME FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
705 WWUS84 KLCH 130013 RFWLCH URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 613 PM CST SUN DEC 12 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-130115- /O.EXP.KLCH.FW.W.0003.000000T0000Z-101213T0000Z/ VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 613 PM CST SUN DEC 12 2010 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. WITH SUNDOWN AND THE LOSS OF DAYTIME HEATING...NORTHWEST WINDS HAVE DECREASED AND ARE EXPECTED TO CONTINUE TO DECREASE DURING THE NIGHT. ALSO...AS THE TEMPERATURE FALLS...RELATIVE HUMIDITY VALUES WILL INCREASE DURING THE NIGHT. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this red flag warning went out at Dec 12, 5:43 AM CST, 20 minutes earlier.
Area forecast discussion, Dec 12, 5:43 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
543 AM CST SUN DEC 12 2010
.AVIATION...
COLD FRONT THAT MOVED THROUGH LAST NIGHT IS BRINGING STRONG
NORTHWEST WINDS ACROSS THE REGION. THIS WILL CONTINUE THRU
THE DAY TODAY BEFORE SETTLING BACK EARLY THIS EVE.
&&
.PREV DISCUSSION... /ISSUED 458 AM CST SUN DEC 12 2010/
SYNOPSIS...
A DOME OF HIGH PRESSURE ACROSS WEST TEXAS WILL PROPAGATE EAST-
SOUTHEAST...ENTERING THE NORTHWEST GULF OF MEXICO BY EARLY EVENING
MONDAY...BEFORE ENTERING SOUTH FLORIDA BY EARLY MORNING THURSDAY.
FURTHER-UP...A LOW INDEX WAVE PATTERN CHARACTERIZES THE MIDLATITUDE
WESTERLIES...RIDGE OVER THE GREAT BASIN AND TROUGH OVER THE EASTERN
THIRD OF THE UNITED STATES. THIS HIGHLY-AMPLIFIED WESTERLY WAVE
PATTERN WILL DECAY OVER THE NEXT FEW DAYS...WITH A MORE ZONAL (OR
HIGH INDEX) PATTERN TAKING SHAPE BY WEDNESDAY.
DISCUSSION...
GUSTY BLUE NORTHERS ARE TRANSPORTING CANADIAN AIR THROUGH THE
WESTERN UPPER GULF COAST STATES. UNSEASONABLY COOL TEMPERATURES AND
LOW HUMIDITIES ARE THE RESULT.
WIND CHILL EQUIVALENT TEMPERATURES WILL BE RUNNING IN THE 30S
THIS MORNING.
AFTERNOON TEMPERATURES WILL BE RUNNING ABOUT 10 DEGREES BELOW
NORMAL...WITH AFTERNOON HUMIDITIES RUNNING AROUND 25 PERCENT.
FOR TONIGHT...THE OVERNIGHT TEMPERATURES WILL BE RUNNING ABOUT
20 DEGREES BELOW THE BENCHMARK NORMALS...DUE IN PART TO ACCELERATED
RADIATIONAL COOLING INHERENT IN CANADIAN AIR WITH A LONG RESIDENCE
TIME OVER SNOW-COVERED GROUND.
FOR MONDAY...THE TEMPERATURES WILL MAKE A SLOW RECOVERY...WITH
AFTERNOON READINGS IN THE LOWER 50S. THE AFTERNOON HUMIDITIES WILL
BE RUNNING VERY LOW...BETWEEN 15 AND 20 PERCENT...SLIGHTLY HIGHER AT
THE COAST.
MARINE...
CANADIAN AIR SLIDING OVER A RELATIVELY WARM SEA SURFACE WILL MAKE
FOR AN UNSTABLE MARINE LAYER. NORTHERLY WINDS AROUND 1000 FEET WILL
DOWN-MIX TO THE SURFACE...GENERATING GALE FORCE WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 53 25 54 30 61 / 0 0 0 0 0
KBPT 54 26 53 35 62 / 0 0 0 0 0
KAEX 50 24 49 26 58 / 0 0 0 0 0
KLFT 52 25 50 28 61 / 0 0 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM CST MONDAY
FOR THE FOLLOWING ZONES: ALLEN...AVOYELLES...BEAUREGARD...
EVANGELINE...RAPIDES...ST. LANDRY...VERNON.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: ACADIA...ALLEN...AVOYELLES...
BEAUREGARD...CALCASIEU...CAMERON...EVANGELINE...IBERIA...
JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...RAPIDES...
ST. LANDRY...ST. MARY...UPPER ST. MARTIN...VERMILION...
VERNON.
HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR
THE FOLLOWING ZONES: ACADIA...CALCASIEU...CAMERON...
IBERIA...JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...
ST. MARY...UPPER ST. MARTIN...VERMILION.
TX...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 10 AM CST MONDAY
FOR THE FOLLOWING ZONES: HARDIN...JASPER...NEWTON...TYLER.
WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES: HARDIN...JASPER...JEFFERSON...
NEWTON...ORANGE...TYLER.
HARD FREEZE WARNING FROM MIDNIGHT TONIGHT TO 9 AM CST MONDAY FOR
THE FOLLOWING ZONES: JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO NOON CST MONDAY
FOR THE FOLLOWING ZONES: WATERS FROM INTRACOASTAL CITY, LA
TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM...WATERS FROM
LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING
FROM 20 NM TO 60 NM.
GALE WARNING UNTIL MIDNIGHT CST TONIGHT FOR THE FOLLOWING ZONES:
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING
FROM 20 NM TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER
TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM.
SMALL CRAFT ADVISORY FROM NOON TODAY TO 6 AM CST MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
EXTENDING FROM 20 NM TO 60 NM.
GALE WARNING UNTIL NOON CST TODAY FOR THE FOLLOWING ZONES:
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM
20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
SMALL CRAFT ADVISORY UNTIL 6 AM CST MONDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX
OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO
CAMERON, LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM.
&&Hazardous weather outlook, Dec 12, 5:09 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 509 AM CST SUN DEC 12 2010 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-131200- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- 509 AM CST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A LOW WATER ADVISORY IS IN EFFECT FOR BAY WATERS. A WIND ADVISORY IS IN EFFECT FOR ALL OF SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS. A HARD FREEZE WARNING IS IN EFFECT FOR ALL OF SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FREEZE WARNING WILL LIKELY BE REQUIRED FOR ALL BUT THE GOLDEN TRIANGLE. A HARD FREEZE WARNING IS LIKELY FOR CENTRAL LOUISIANA. SLIGHT CHANCE FOR RAIN WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-131200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM- 509 AM CST SUN DEC 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT GALE WARNING IS IN EFFECT FOR THE FARSHORE WATERS. SMALL CRAFT ADVISORY IS IN EFFECT FOR BAY AND NEARSHORE WATERS. A LOW WATER ADVISORY IS IN EFFECT FOR BAY WATERS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SLIGHT CHANCE FOR RAIN WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 11, 9:25 PM CST | Wind Advisory | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 21 hr |
| Dec 11, 9:27 PM CST | Special Marine Warning | LCH | 25 min | |
| Dec 12, 1:00 AM CST | Gale Warning | LCH | 20 hr | |
| Dec 12, 1:00 AM CST | Small Craft Advisory | LCH | 35 hr | |
| Dec 12, 3:21 AM CST | Hard Freeze Warning | LCH | Allen, Avoyelles, Beauregard, Evangeline, Lafayette, Rapides and 3 more | 25 hr |
Nearby
Red Flag Warnings in Louisiana, 2010Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.